Recently diagonsed with BP at age 38

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Rico6792
New Member


Date Joined Feb 2006
Total Posts : 9
   Posted 2/20/2006 4:49 PM (GMT -7)   
This is my first attempt at reaching out to other people with BP.  I am a 38 year old male that was diagnosed in January of 2006.  I am currently in one on one therapy and will be seeing a Doctor on Thursday 02/23/2006, most likely to put me on mood balancers or lithium.  It is making me feel good to finally get the right medication, yet I am anxious to be dependant upon pills for the rest of my life.  What triggered my Major Depressive Episode, quite ironically, was the Welbutrin I was taking for depression / smoking cessation.  That turned my world upside down as far as severe mood swings, depression, anger, unexplained crying spells, racing thoughts, inability to sleep. Additionally,  I laid in my bderoom for 3 days only getting up to drink water and use the restroom, that's right, no food for 3 days.  All of this happened after I was on the anti-depresant for about 2-3 weeks. 
Maintaining my composure professionally as always been quite good, like a child being on their best behavior before Christmas time.  However, when it comes to relationships, this is where most of my troubles lie.  For me, when something is on my mind, the need to talk about it right then is so strong that I often times over-react when asked to "talk later".  Even when taking Trazodone, I still struggle to sleep 8 hours and often times only get to 5 or 6 hours of sleep.  My plan is to get into group therapy post haste, so I can talk with others who have the same or similar problems.   
 
Please feel free to offer any constructive criticism or any helpful insight.
Thanks very much!

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 2/20/2006 7:14 PM (GMT -7)   
Hi Rico
I can relate to much of your post. My first Manic episode was while being given imipramine (trycyclic antidepressant) for migraines. Sent me straight to the moon. Let's see...8 hours sleep....hmmm................I truly don't remember the last time I accomplished that. Usually I sleep between 3 and 5 hours a night.
I think you'll notice a great difference once you get on the proper meds and are stable. Don't give up if you don't discover the right combo of meds right away. Sometimes it takes a little trial and error to get just the right mix. Everyone reacts to drugs differently so whats right for one person probably won't be right for the next. Just hang in there, there is a light at the end of the tunnel.
Take Care and keep us posted
Ellie
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 

yellow
New Member


Date Joined Feb 2006
Total Posts : 6
   Posted 2/20/2006 9:21 PM (GMT -7)   
Hi Rico, that is so strange that you got more depressed from taking Welbutrin because I think that is what's happening to me. I went to my psychiatrist telling him I was depressed, but now I'm thinking I may be bipolar. I've been on Welbutrin for 5 weeks andit's like the obsessive thinking is getting so much more severe. I am also inside most of the day and can't seem to find motivation anywhere. Do you think this reaction is common with people who take Welbutrin for depression but who are really bipolar?

remy17
New Member


Date Joined Feb 2006
Total Posts : 7
   Posted 2/20/2006 10:57 PM (GMT -7)   
Hi Rico.
Can I just say "Welcome to my world." The same thing happened to me 5 years ago. I could have written your post. Anytime you need to post, I will be sure to lend an ear.

Rico6792
New Member


Date Joined Feb 2006
Total Posts : 9
   Posted 2/21/2006 4:37 AM (GMT -7)   
Please allow me to say Thank You for responding. This is literally the first time I shared this with others that have the same disorder because I was just diagnosed last month and have been living in somewhat of a nightmare.

Ellie - Funny thing is that I can't remember the last time I slept 8 hours until very recently. However, the Traz seems to help get me to the 7 hour mark consistenly.

Yellow - I'm not a doctor, but I will share the fact the they told me my reaction to Welbutrin was common for people with BP. My suggestion would be to talk with your doctor and pay close attention to the symptoms I listed. Please keep us posted.

Remy17 - At what point would you tell someone, that you would like to be romatically involved with, that you are BP?

Thanks again everyone - I'll be checking in as often as I can.

Putter
Regular Member


Date Joined May 2005
Total Posts : 204
   Posted 2/21/2006 9:36 AM (GMT -7)   
Rico,
Just wanted to welcome you to the forum, and hope that you find some answers. Its funny since all three of you were more depressed taking Wellbutrin, but when you think about it, its not all that surprising. I think that's one of the biggest problems with BP depression is the fact that it can't always be treated with conventional methods for depression. The biggest and most notable is the tendancy for anti-depressants to induce manic episodes. That's why I'm such a big supporter of dealing with a pdoc for treatment since they are well versed in most options and are aware of the risks of prescribing medication without proper mood stabilizers. A good GP is always an invaluable tool, but GPs aren't extensively trained in the complexity of Mood Disorders and the different treatment options.
 
I've been feeling really well now for the last 6 months or so and I'm pretty sold on the fact that I found a decent dose of depakote as a mood stabilizer. I sleep better than I ever have and even though I gained weight while I was on anti-depressants, the stability from the depakote has helped me to regain control of my life and I've been able to lose the pounds. I'm always prepared for the boat to rock, and it does from time to time, but now that I've found a medication that works for me, I'm more relaxed in knowing there is a solution and way through the next time I start to slip. I understand your anxiety of being on medication for the rest of your life, but try to think of it as tool rather than a dependancy. The medication helps to level the playing field rather than leaving us to suffer through the chaos alone.
 
Thank you for sharing your story and welcome,
Putter
putter@healingwell.net


remy17
New Member


Date Joined Feb 2006
Total Posts : 7
   Posted 2/21/2006 10:33 AM (GMT -7)   
Hi Rico
I guess it all depends. I'm a pretty bold person so I say it as it is. Most people are either very open to the idea or not. Just remember that this illness is a part of you, it does not define who you are.

Rico6792
New Member


Date Joined Feb 2006
Total Posts : 9
   Posted 2/21/2006 2:58 PM (GMT -7)   
Thanks again to those who have responded. This forum will certainly help me as I try to understand and to share with my family. It feels good to know that I am not alone.

melmac
New Member


Date Joined Feb 2006
Total Posts : 17
   Posted 2/22/2006 6:37 AM (GMT -7)   
Hi Rico ! I was told in November 2005 I am BP2.
I have been battling depretion for 5 years. To make it short . I changed docters shortly after that he told me i am bp2. It is A relef to know your not crazy. I was also on alot of antdepesents and other medicen to .


Don't GIVE UP !
Melisa

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 2/22/2006 7:47 AM (GMT -7)   
Hi Melisa
Welcome to Healingwell, hope to hear more from you. Nice to "meet" you!
Ellie
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 6:55 AM (GMT -7)
There are a total of 2,736,306 posts in 301,366 threads.
View Active Threads


Who's Online
This forum has 151462 registered members. Please welcome our newest member, barbarwhit.
211 Guest(s), 10 Registered Member(s) are currently online.  Details
John_TX, Rebel_runner, Fl Drifter, Kilgore Trout, mrs. george, Lynnwood, ks1905, franko63, LMusings, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer